# SDR 99ZZZX558

- Difficulty date: August 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Boeing 747*
- Engine: Pwa JT9D7A
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Part number: 754380
- Condition: Spalled
- Location: Nr 2
- Part time: 367 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ENGINE WAS REMOVED FROM SERVICE 367 HOURS/155 CYCLES SINCE HEAVY REPAIR DUE TO METAL BEING PICKED UP ON THE MAGNETIC CHIP DETECTOR (ANGLE GEARBOX).  THIS METAL IDENTIFIED AS BEING BEARING CAGE MATERIAL.  STRIP OF THE BEARING WAS FOUND WITH HEAVY WEAR IN ALL CAGE POCKETS AND SPALLING/PITTING IN 70 PERCENT OF POCKETS.  THIS BEARING IS OF THE TYPE THAT HAVE TEN DIGIT SERIAL NUMBERS THAT WERE INTRODUCED IN SEPT 97.
